Thunderstorm Wind, Talbot
- When
- November 19, 3:50 PM EST
- Where
- Talbot County, Cordova
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.883, -76.000
A severe thunderstorm knocked down several trees in Cordova.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees in Cordova.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 19, 3:15 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EST WED NOV 19 2003
19Z SURFACE ANALYSIS SHOWS STRONG COLD FRONT STRETCHED FROM
EASTERN CANADA SOUTHWARD TO THE CAROLINAS. A FEW AREAS OF LOW
PRESSURE HAVE DEVELOPED ON THIS FRONT WITH THE MAIN LOW TAKING
SHAPE OVER NORTHERN VIRGINIA/NORTHEAST WEST VIRGINIA. PRESSURE FALLS
CENTERED ACROSS EASTERN PA AND INTO MD THIS AFTERNOON AS UPPER TROUGH
APPROACHES, AND 300 MB JET STREAK ROUNDS THE BASE OF THIS TROUGH.
MAIN FOCUS WITH THIS FORECAST PACKAGE IS SEVERE TSTM/FLOOD POTENTIAL
IN THE SHORT TERM.
NARROW LINE OF CONVECTION EXPECTED TO MOVE ACROSS THE REGION THIS
EVENING. VERY LITTLE IN THE WAY OF SURFACE-BASED CAPE AS EXTENSIVE
CLOUD COVER REMAINED THIS AFTERNOON. MUCAPE APPROACHING 500 J/KG ON
19Z MESOANALYSIS ACROSS THE SOUTHERN PART OF CWA. DEW POINTS ARE NOW
IN THE LOWER 60S ACROSS MOST OF THE CWA. THE LACK OF INSTABILITY IS
BEING COMPENSATED BY THE STRONG WIND FIELDS ALOFT. 850 MB FLOW IS
CURRENTLY AROUND 60 KNOTS. THE MAIN THREAT FROM CONVECTION WILL BE
DAMAGING WINDS, ESPECIALLY WITH EMBEDDED BOWING SEGMENTS. HOWEVER
DEEP-LAYER SHEAR COULD PROMOTE A BRIEF TORNADO SPIN-UP ALONG THE
LEADING EDGE OF THE LINE AS 0-1 KM HELICITY VALUES REMAIN HIGH. AS A
RESULT, THE TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE ENTIRE
CWA. THE LINE ITSELF IS LOW-TOPPED WITH LITTLE OR NO CLOUD TO GROUND
LIGHTNING OCCURRING ATTM. AGAIN MAIN THREAT IS THE STRONG WINDS
ALOFT BEING TRANSPORTED DOWN TO THE SURFACE. PWS HAVE CLIMBED TO
1.2-1.5 INCHES, WHICH WILL PRODUCE SOME HEAVY RAINFALL. RAINFALL
RATES IN SOME OF THE CONCENTRATED CELLS COULD EXCEED 1 INCH PER
HOUR. FLOOD WATCH WILL CONTINUE THROUGH THIS EVENING FOR SAME AREAS
AS BEFORE.
THE BULK OF THE FORECAST REMAINS ON TRACK. 12Z ETA/GFS STILL IN GOOD
AGREEMENT WITH THE EVOLUTION OF THIS SYSTEM. HEAVIEST RAIN EXPECTED
TO END BY 1AM THURS AS LARGE SCALE FORCING SHIFTS EAST AND COLD FRONT
CROSSES THE REGION. THE 12Z GFS HOWEVER DOES DEVELOP A STRONGER
WAVE ACROSS SOUTHERN NEW ENGLAND THURS AFTERNOON COMPARED TO THE
ETA. AS A RESULT, THE GFS HANGS BACK SOME SHOWERS FOR MOST OF THE
CWA THROUGH THURS MORNING. WE WILL FOLLOW THIS AND CARRY CHC SHOWERS
THURS MORNING.
SYSTEM IS PROGRESSIVE ENOUGH THEREFORE DRIER AIR WILL INFILTRATE THE
REGION DURING THURS AFTERNOON AND CONTINUE FRI. ODDLY ENOUGH THOUGH
THE GFS TRIES TO DROP SOME TYPE OF A BOUNDARY DOWN FROM THE NORTH
FRI AFTERNOON AS A LOW DEVELOPS IN THE PLAINS. SURFACE HIGH PRESSURE
DOWN TO OUR SOUTH LOOKS TO HOLD ITS GROUND SO WE WILL KEEP FRI DRY.
OVERALL CONSENSUS IS THAT THE RIDGE TO THE SOUTH WILL HOLD SYSTEMS AT
BAY TO OUR WEST.
WEEKEND DOES NOT LOOK TO BAD AS MIDLEVEL RIDGE BUILDS IN PLACE. ONE
STORM OUT OVER THE ATLANTIC, WHILE ANOTHER ONE REMAINS IN THE
MIDWEST. 850 MB TEMPS BACK ON THE RISE THIS WEEKEND, THEREFORE HIGH
TEMPS GETTING ABOVE NORMAL.
LITTLE CHANGE WAS MADE TO THE EXTENDED FORECAST ATTM.
HAVE A GOOD ONE
.PHI...WATCHES/WARNINGS/ADVISORIES.
DE...TORNADO WATCH UNTIL 6 PM ALL ZONES.
FLOOD WATCH THROUGH THIS EVENING FOR DE1.
MD...TORNADO WATCH UNTIL 6 PM ALL ZONES.
FLOOD WATCH THROUGH THIS EVENING FOR MD8.
NJ...TORNADO WATCH UNTIL 6 PM ALL ZONES.
FLOOD WATCH THROUGH THIS EVENING FOR NJ1, NJ7>10, NJ15>19.
PA...TORNADO WATCH UNTIL 6 PM ALL ZONES.
FLOOD WATCH THROUGH THIS EVENING FOR PA54-55, PA60>62, PA67>71.
MARINE...SMALL CRAFT ADV FOR THE CST AND DE BAY.
GORSEDEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-191300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 105 PM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR THE ENTIRE HAZARDOUS WEATHER OUTLOOK AREA. IN ADDITION...TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 600 PM EST. ALSO...THE FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR SOUTHEAST PENNSYLVANIA...SOUTHWEST NEW JERSEY...NEW CASTLE COUNTY DE AND CECIL COUNTY MD HAS BEEN EXTENDED AND NOW INCLUDES NW NJ AND THE POCONOS. DUE TO THE THREAT OF HEAVY RAINS...SEE THE LATEST STATEMENT PHLFFAPHI OR WMO HEADER WGUS61 KPHI FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND EVENING. WOODWORTH
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-192300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1109 AM EST WED NOV 19 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR NEW JERSEY, EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, ALL OF DELAWARE AND THE MARYLAND EASTERN SHORE. THE MAIN THREAT FROM THUNDERSTORMS IS DAMAGING WINDS. A STRONG FRONTAL SYSTEM COUPLED WITH A POTENT UPPER LEVEL DISTURBANCE WILL APPROACH LATER THIS AFTERNOON AND EVENING. THE ENTIRE SYSTEM WILL THEN CROSS THE REGION TONIGHT. THE WIND PROFILE ASSOCIATED WITH THIS SYSTEM IS CONDUCIVE TO POSSIBLY PRODUCE SEVERE WEATHER. THE POTENTIAL EXISTS FOR THIS SYSTEM TO PRODUCE A SQUALL LINE THAT COULD GENERATE WIND GUSTS IN EXCESS OF 50 MPH. IT IS IMPORTANT TO REMEMBER THAT SQUALL LINES CAN OCCASIONALLY GENERATE BRIEF TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES ON THIS POTENTIALLY DANGEROUS SYSTEM. THE LATEST WEATHER INFORMATION IS ALSO AVAILABLE ON OUR WEB SITE AT: WWW.WEATHER.GOV/ER/PHI GORSE
MDZ008-012-015-019-192200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 206 PM EST WED NOV 19 2003 A STRONG SOUTHERLY WIND OCCURRING NEAR THE TIME OF HIGH TIDE HAS RESULTED IN MINOR FLOODING ALONG THE UPPER EASTERN SHORE OF THE CHESAPEAKE BAY. WE RECEIVED A REPORT OF ROADS FLOODED ON KENT ISLAND IN QUEEN ANNES COUNTY. THE HIGH TIDE ALONG THE UPPER EASTERN SHORE THIS AFTERNOON IS BETWEEN 2 AND 4 PM. WATERS WILL SUBSIDE DURING THE LATE AFTERNOON.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329233.